Alert archive / Nevada / Winter Storm Warnings in 2008

Winter Storm Warning 3, NWS Elko, NV

January 31, 20085 counties in Nevada

NWS Elko, NV issued this winter storm warning at Jan 31, 2008, 3:05 AM PST for 5 counties in Nevada. It took effect at Jan 31, 2008, 10:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2008, 3:05 AM PST (11:05 UTC)
In effect from
Jan 31, 2008, 10:00 AM PST
Expired
Feb 1, 2008, 3:03 AM PST
In force
17 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1629 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KLKN 311105
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
305 AM PST THU JAN 31 2008

...ANOTHER STORM SYSTEM HEADED FOR THE GREAT BASIN...

.ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION TODAY
AND AFFECT THE REGION INTO FRIDAY MORNING. SNOW COULD BE HEAVY AT
TIMES THIS EVENING AS A STRONG UPPER LEVEL JET MOVES THROUGH
NORTHERN NEVADA. ANOTHER COLD FRONT WILL ALSO ACCOMPANY THIS
SYSTEM AND WINDS WILL AGAIN INCREASE OUT OF THE WEST AT 15 TO 30
MPH WITH HIGHER GUSTS WHICH WILL CREATE AREAS OF BLOWING AND
DRIFTING SNOW.

NVZ030>032-034-036-312315-
/O.UPG.KLKN.WS.A.0003.080131T1800Z-080201T1500Z/
/O.NEW.KLKN.WS.W.0003.080131T1800Z-080201T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
305 AM PST THU JAN 31 2008

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
PST FRIDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL START ACROSS THE AREA BY LATE MORNING AND CONTINUE
THROUGH MOST OF THE NIGHT. SNOW MAY BE HEAVY AT TIMES THIS EVENING
WITH ACCUMULATIONS OF 1 TO 2 INCHES PER HOUR POSSIBLE. THE HEAVY
SNOW WILL COMBINE WITH WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH TO
CREATE NEAR BLIZZARD CONDITIONS IN OPEN COUNTRY AND MAKE TRAVEL
VERY HAZARDOUS IF NOT IMPOSSIBLE. TOTAL SNOWFALL ACCUMULATIONS ARE
EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS. 8 TO 16
INCHES ARE LIKELY IN THE MOUNTAINS. THE MAIN AREAS OF HUMBOLDT
COUNTY THAT CAN EXPECT THE HEAVIEST SNOW WILL BE ALONG AND EAST OF
THE SANTA ROSA MOUNTAINS. THE SNOW WILL START TO COME TO AN END
ACROSS THE AREA BY SUNRISE FRIDAY. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO
BLOWING SNOW. IF TRAVEL IS NECESSARY...BE PREPARED FOR SUDDEN
CHANGES IN VISIBILITY...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS.

$$

NVZ035-037-312315-
/O.NEW.KLKN.SN.Y.0004.080201T0000Z-080201T1500Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
305 AM PST THU JAN 31 2008

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY. 

SNOW WILL START TO MOVE INTO THE AREA THIS EVENING AS A COLD FRONT
STARTS TO PUSH INTO CENTRAL NEVADA. TOTAL SNOW ACCUMULATIONS ARE
EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE LOWER ELEVATIONS TO 3
TO 6 IN THE MOUNTAINS. MOST OF THE SNOW WILL FALL ALONG AND NORTH
OF HIGHWAY 50 WITH LITTLE IF ANY ACCUMULATION EXPECTED TO THE
SOUTH. THE SNOW WILL START TO TAPER OFF BY SUNRISE FRIDAY. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
JMG
4 follow-up statements
000 
WWUS45 KLKN 312310
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
310 PM PST THU JAN 31 2008

...ANOTHER STORM SYSTEM MOVING THROUGH HE GREAT BASIN...

.ANOTHER PACIFIC STORM SYSTEM IS MOVING THROUGH THE REGION
OVERNIGHT AND WILL AFFECT THE REGION INTO FRIDAY MORNING. SNOW
COULD BE HEAVY AT TIMES THIS EVENING AS A STRONG UPPER LEVEL JET
MOVES THROUGH NORTHERN NEVADA. ANOTHER COLD FRONT WILL ALSO
ACCOMPANY THIS SYSTEM AND WINDS WILL AGAIN INCREASE OUT OF THE
WEST AT 15 TO 30 MPH WITH HIGHER GUSTS WHICH WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW.

NVZ030>032-034-036-011115-
/O.CON.KLKN.WS.W.0003.000000T0000Z-080201T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
310 PM PST THU JAN 31 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

SNOW WILL CONTINUE THIS EVENING THROUGH MOST OF THE NIGHT AND BE
HEAVY AT TIMES WITH ACCUMULATIONS OF 1 TO 2 INCHES PER HOUR POSSIBLE.
THE HEAVY SNOW WILL COMBINE WITH WEST TO SOUTHWEST WINDS OF 15 TO
30 MPH TO CREATE NEAR BLIZZARD CONDITIONS AND MAKE TRAVEL VERY
HAZARDOUS. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE
FROM 4 TO 8 INCHES IN THE VALLEYS. 8 TO 16 INCHES ARE LIKELY IN
THE MOUNTAINS. THE MAIN AREAS OF HUMBOLDT COUNTY THAT CAN EXPECT
THE HEAVIEST SNOW WILL BE ALONG AND EAST OF THE SANTA ROSA
MOUNTAINS. THE SNOW WILL START TO COME TO AN END ACROSS THE AREA
BY EARLY FRIDAY MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO
BLOWING SNOW. IF TRAVEL IS NECESSARY...BE PREPARED FOR SUDDEN
CHANGES IN VISIBILITY...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS.

$$

NVZ035-037-011115-
/O.CON.KLKN.SN.Y.0004.080201T0000Z-080201T1500Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
310 PM PST THU JAN 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

SNOW WILL START TO MOVE INTO THE AREA THIS EVENING AS A COLD
FRONT PUSHES INTO CENTRAL NEVADA. TOTAL SNOW ACCUMULATIONS ARE
EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE LOWER ELEVATIONS TO 3
TO 6 IN THE MOUNTAINS. MOST OF THE SNOW WILL FALL ALONG AND NORTH
OF HIGHWAY 50 WITH LITTLE IF ANY ACCUMULATION EXPECTED TO THE
SOUTH. THE SNOW WILL START TO TAPER OFF BY LATE FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AWG
000 
WWUS45 KLKN 312313 CCA
WSWLKN

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
312 PM PST THU JAN 31 2008

...ANOTHER STORM SYSTEM MOVING THROUGH THE GREAT BASIN...

.ANOTHER PACIFIC STORM SYSTEM IS MOVING THROUGH THE REGION
OVERNIGHT AND WILL AFFECT THE REGION INTO FRIDAY MORNING. SNOW
COULD BE HEAVY AT TIMES THIS EVENING AS A STRONG UPPER LEVEL JET
MOVES THROUGH NORTHERN NEVADA. ANOTHER COLD FRONT WILL ALSO
ACCOMPANY THIS SYSTEM AND WINDS WILL AGAIN INCREASE OUT OF THE
WEST AT 15 TO 30 MPH WITH HIGHER GUSTS WHICH WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW.

NVZ030>032-034-036-011130-
/O.CON.KLKN.WS.W.0003.000000T0000Z-080201T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
312 PM PST THU JAN 31 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

SNOW WILL CONTINUE THIS EVENING THROUGH MOST OF THE NIGHT AND BE
HEAVY AT TIMES WITH ACCUMULATIONS OF 1 TO 2 INCHES PER HOUR POSSIBLE.
THE HEAVY SNOW WILL COMBINE WITH WEST TO SOUTHWEST WINDS OF 15 TO
30 MPH TO CREATE NEAR BLIZZARD CONDITIONS AND MAKE TRAVEL VERY
HAZARDOUS. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE
FROM 4 TO 8 INCHES IN THE VALLEYS. 8 TO 16 INCHES ARE LIKELY IN
THE MOUNTAINS. THE MAIN AREAS OF HUMBOLDT COUNTY THAT CAN EXPECT
THE HEAVIEST SNOW WILL BE ALONG AND EAST OF THE SANTA ROSA
MOUNTAINS. THE SNOW WILL START TO COME TO AN END ACROSS THE AREA
BY EARLY FRIDAY MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO
BLOWING SNOW. IF TRAVEL IS NECESSARY...BE PREPARED FOR SUDDEN
CHANGES IN VISIBILITY...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS.

$$

NVZ035-037-011130-
/O.CON.KLKN.SN.Y.0004.080201T0000Z-080201T1500Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
312 PM PST THU JAN 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

SNOW WILL START TO MOVE INTO THE AREA THIS EVENING AS A COLD
FRONT PUSHES INTO CENTRAL NEVADA. TOTAL SNOW ACCUMULATIONS ARE
EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE LOWER ELEVATIONS TO 3
TO 6 IN THE MOUNTAINS. MOST OF THE SNOW WILL FALL ALONG AND NORTH
OF HIGHWAY 50 WITH LITTLE IF ANY ACCUMULATION EXPECTED TO THE
SOUTH. THE SNOW WILL START TO TAPER OFF BY LATE FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AWG
000 
WWUS45 KLKN 010434
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
834 PM PST THU JAN 31 2008

...STORM SYSTEM MOVING THROUGH THE GREAT BASIN...

.A PACIFIC STORM SYSTEM IS MOVING THROUGH NORTHERN NEVADA TONIGHT.
SNOW COULD BE HEAVY AT TIMES AS A STRONG UPPER LEVEL JET MOVES THROUGH.
A COLD FRONT WILL ACCOMPANY THIS SYSTEM. HEAVY SNOW AND GUSTY
WINDS WILL CAUSE DRIFTING ON AREA ROADWAYS AND REDUCE VISIBILITIES
LOCALLY TO NEAR ZERO. SNOW WILL BE HEAVIEST ACROSS NORTHERN NEVADA...
WITH SLIGHTLY LOWER AMOUNTS ACROSS CENTRAL REGIONS.


NVZ030>032-034-036-011500-
/O.CON.KLKN.WS.W.0003.000000T0000Z-080201T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
834 PM PST THU JAN 31 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY FOR
MUCH OF NORTHERN NEVADA.

SNOW WILL BE HEAVIEST IN ELKO COUNTY...EASTERN HUMBOLDT COUNTY
NORTH OF WINNEMUCCA...AND NORTHERN LANDER AND EUREKA COUNTIES...WITH
4 TO 8 INCHES IN VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS. THE
WINNEMUCCA AREA WILL ONLY SEE 1 TO 2 INCHES. STEADY SNOW WILL END
FROM THE WEST AFTER MIDNIGHT...CONTINUING UNTIL DAWN IN THE
MOUNTAINS...WITH SCATTERED SNOW SHOWERS ELSEWHERE.

SOUTHWEST TO WEST WINDS AT 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL
PRODUCE DRIFTING ON AREA ROADWAYS...AND REDUCE VISIBILITIES
LOCALLY TO NEAR ZERO. THIS WILL CREATE EXTREMELY HAZARDOUS
DRIVING CONDITIONS OVERNIGHT...ESPECIALLY ON MOUNTAIN PASSES AND
NORTH-SOUTH ORIENTED ROADS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.


$$

NVZ035-037-011500-
/O.CON.KLKN.SN.Y.0004.000000T0000Z-080201T1500Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
834 PM PST THU JAN 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY FOR
CENTRAL NEVADA...INCLUDING SOUTHERN LANDER AND EUREKA
COUNTIES...AND WHITE PINE COUNTY.

SNOW WILL BE HEAVIEST NEAR AND NORTH OF HIGHWAY 50...WITH 2 TO 4
INCHES IN VALLEYS AND 3 OT 6 INCHES IN THE MOUNTAINS. SNOW WILL
TAPER OFF TO SNOW SHOWERS AROUND DAWN.

SOUTHWEST TO WEST WINDS AT 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL
PRODUCE DRIFTING ON AREA ROADWAYS...AND REDUCE VISIBILITIES
LOCALLY TO UNDER 100 YARDS. THIS WILL CREATE EXTREMELY HAZARDOUS
DRIVING CONDITIONS OVERNIGHT...ESPECIALLY ON MOUNTAIN PASSES AND
NORTH-SOUTH ORIENTED ROADS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KLKN 011103
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
303 AM PST FRI FEB 1 2008


NVZ030>032-034-036-011215-
/O.CAN.KLKN.WS.W.0003.000000T0000Z-080201T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
303 AM PST FRI FEB 1 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW HAS TAPERED OFF TO FLURRIES OR ENDED ACROSS THE AREA
THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

NVZ035-037-011215-
/O.CAN.KLKN.SN.Y.0004.000000T0000Z-080201T1500Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
303 AM PST FRI FEB 1 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS TAPERED OFF TO FLURRIES OR ENDED ACROSS THE AREA
THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED.

$$
JMG

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 1:30 AM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Jan 31, 1:30 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
130 AM PST THU JAN 31 2008

.SYNOPSIS...A STRONG STORM SYSTEM WILL AFFECT NORTHERN NEVADA
STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS.
SIGNIFICANT SNOW ACCUMULATIONS COMBINED WITH GUSTY WINDS WILL
CREATE HAZARDOUS TRAVEL CONDITIONS TONIGHT. ANOTHER STORM SYSTEM
WILL START TO AFFECT THE ENTIRE REGION SATURDAY AFTERNOON AND
CONTINUING INTO SUNDAY. &&

.SHORT TERM...TODAY THROUGH SATURDAY.  A POTENTIALLY BIG SNOW EVENT
COMING UP STARTING THIS AFTERNOON ACROSS NORTHEASTERN NV. 100+KT
JET WILL BE DIVING DOWN AND CROSSING NORTHERN NV BY THIS EVENING
WITH STRONG UPPER LEVEL DIVERGENCE ASSOCIATED WITH IT. COMBINE THE
STRONG UPPER LEVEL FORCING WITH ANOTHER STRONG COLD FRONT AND
INGREDIENTS ARE COMING TOGETHER FOR A SIGNIFICANT WINTER STORM.
EXPECT SNOW WILL ALREADY BE GOING BY 12Z OVER WESTERN HUMBOLDT
COUNTY WITH STRONG WARM AIR ADVECTION WHICH WILL SPREAD EASTWARD
THROUGH THE DAY. BY 00Z EXPECT SNOWFALL ACCUMULATIONS OF 1 TO 3
INCHES VALLEYS WITH 2 TO 4 INCHES FOR THE MOUNTAINS. THE HEAVIEST
SNOW IS EXPECTED BETWEEN 00Z AND 06Z ESPECIALLY OVER MUCH OF ELKO
COUNTY. COULD SEE SOME PLACES PICK UP 1 TO 2 INCHES PER HOUR. SREF
SHOWING LARGE AREA OF ELKO COUNTY RECEIVING OVER 0.25 INCHES AND A
FAIRLY LARGE AREA WITH >25% OF OVER A HALF INCH. GFS QPF VERY CLOSE
TO SREF MEAN. WILL UPGRADE WATCH AREA TO WINTER STORM WARNING WITH
TOTAL ACCUMULATIONS OF 4 TO 8 INCHES VALLEYS AND 8 TO 16 INCHES
MOUNTAINS. WILL PUT SOUTHERN LANDER AND EUREKA COUNTIES AND WHITE
PINE COUNTY INTO A SNOW ADVISORY FOR 2 TO 4 INCHES WITH 3 TO 6 IN THE
MOUNTAINS. ACROSS THE NORTH THE SNOW WILL COMBINE WITH SOUTH TO
SOUTHWEST WINDS OF 15 TO 30 MPH WHICH WILL SWITCH MORE WESTERLY WITH
COLD FRONT TO CREATE HAZARDOUS TRAVEL CONDITIONS...POSSIBLY BLIZZARD
CONDITIONS IN OPEN COUNTRY. SNOW WILL BE TAPERING OFF BY 12Z-15Z
ACROSS NORTHERN NV AND WINDS WILL BE DECREASING AS HIGH PRESSURE
BUILDS IN.

A BREAK IN THE ACTION EXPECTED THEN BY FRIDAY AFTERNOON THROUGH MOST
OF SATURDAY.  CLOUDS SHOULD HELP TO KEEP TEMPERATURES AT NIGHT FROM
BOTTOMING OUT. HIGHS DURING THE DAY GENERALLY EXPECTED TO BE IN THE
20S AND 30S. THE NEXT SYSTEM WILL START AFFECTING WESTERN ZONES
SAT AFTERNOON BUT THE BRUNT OF THIS SYSTEM WILL OCCUR IN THE
FOLLOWING COUPLE OF PERIODS.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...AN ACTIVE PATTERN
WILL CONTINUE INTO THE EXTENDED PERIOD. MODELS SHOWING ANOTHER
SYSTEM DIVING DOWN INTO THE CWA SATURDAY NIGHT BRINGING YET
ANOTHER CHANCE OF SNOW. JET DYNAMICS WILL BE IN THE VICINITY
AS A 110+ KT JET IS OVER THE SOUTHERN PORTION OF THE CWA. GFS
SHOWING THE STRONGEST DYNAMICS ACROSS THE SOUTHERN PORTION OF
THE CWA ATTM. WILL NOT MAKE CHANGES TO GRIDS AS THIS COULD
CHANGE WITH FUTURE MODEL RUNS. MODERATE AMOUNTS WILL BE POSSIBLE WITH
A FEW INCHES OF ACCUMULATION EXPECTED ATTM.

A QUICK RIDGE WILL BUILD IN BEGINNING MONDAY EVENING ALLOWING TEMPS
TO DROP TO NEAR ZERO AT NIGHT. THIS RIDGE QUICKLY GIVES WAY TO
ANOTHER SYSTEM TUESDAY NIGHT. NOT EXPECTING AS MUCH ACCUMULATION AS
THE MAIN JET ENERGY IS PROGGED TO BE JUST NORTH OF THE GREAT BASIN.
&&

.AVIATION...CEILINGS WILL DETERIORATE TODAY AS ANOTHER WINTER STORM
APPROACHES NORTHERN NEVADA FROM THE WEST. LIGHT PRECIPITATION WILL
BEGIN MIDDAY...SNOW EXCEPT STARTING AS RAIN IN VALLEYS BELOW 5000 FT
MSL. CEILINGS AND VISIBILITIES WILL LOWER TO MVFR THIS AFTERNOON AND
IFR THIS EVENING AS SNOW SPREADS SOUTH INTO CENTRAL NV. FRIDAY WILL
SEE PARTIAL CLEARING WITH LINGERING FLURRIES IN THE MORNING. REA
&&

LKN WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING FOR NVZ030>032-034-036 FROM 18Z TODAY
UNTIL 15Z FRI.

SNOW ADVISORY FOR NVZ035-037 FROM 00Z FRI UNTIL 15Z FRI.
&&
Hazardous weather outlook, Jan 30, 4:12 AM PST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
412 AM PST WED JAN 30 2008

NVZ030>034-036-311300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
412 AM PST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SERIES OF STORM SYSTEMS WILL KEEP THE THREAT OF SNOW OVER MUCH OF
NORTHERN AND CENTRAL NEVADA THROUGH NEXT MONDAY. THE FIRST ONE WILL
COME THURSDAY THROUGH LATE THURSDAY NIGHT AND BRING THE POTENTIAL
FOR SIGNIFICANT SNOW ACCUMULATIONS ALONG WITH WIDESPREAD BLOWING AND
DRIFTING SNOW. A WINTER STORM WATCH HAS BEEN ISSUED FROM THURSDAY
MORNING THROUGH LATE THURSDAY NIGHT FOR THIS SYSTEM. SEE PRODUCT
RNOWSWLKN FOR THE LATEST INFORMATION REGARDING THIS STORM.

A SECOND STORM WILL BEGIN TO MOVE INTO THE REGION SATURDAY AND
CONTINUE THROUGH SUNDAY. THIS STORM HAS THE POTENTIAL FOR MORE
SIGNIFICANT SNOW ACCUMULATIONS.

TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE CONCERNING THESE WINTER WEATHER
EVENTS.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

NVZ013-035-037-311300-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
412 AM PST WED JAN 30 2008

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COUPLE OF STORM SYSTEMS ARE EXPECTED TO MOVE ACROSS THE REGION
THROUGH EARLY NEXT WEEK. THE FIRST ONE WILL LIKELY JUST BRUSH
SOUTHERN LANDER AND EUREKA COUNTIES ALONG WITH WHITE PINE COUNTY
THURSDAY INTO LATE THURSDAY NIGHT. SNOW ACCUMULATIONS WITH THIS
SYSTEM ARE EXPECTED TO BE ONLY 1 TO 3 INCHES.

THE SECOND STORM SYSTEM WILL BE AFFECTING THE ENTIRE REGION SATURDAY
INTO SUNDAY AND COULD BRING SIGNIFICANT ACCUMULATIONS TO NORTHERN
AND CENTRAL NEVADA.

TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE CONCERNING THESE WINTER WEATHER
EVENTS.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 3:05 AM PSTSnow AdvisoryLKNEureka, Lander, White Pine24 hr

Nearby

Winter Storm Warnings in Nevada, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.